Jump to content

Heartguard Plus = Loose Stools?


Recommended Posts

My kids have been on Heartguard Plus for over three years now. They've never had a problem with it. Yesterday they had their chewable tablet and come today they both have soft stools. Is this a side effect of the med? The only other change was some pizza crust and a dental stick. But they have had that before too and it never caused a problem.

 

Any thoughts?

gallery_24215_3397_4722.jpg

Carolina (R and A Carolina) & Rebel (FA Ready).
At the bridge: Kira (Driven by Energy) 7/19/97 - 6/17/04 & Jake (Jumpstart Dude) 9/12/00 - 1/24/15

Link to comment
Share on other sites

My thought would be that it's more likely a bug than the Heartguard, since they've taken it for so long.

Beth, Petey (8 September 2018- ), and Faith (22 March 2019). Godspeed Patrick (28 April 1999 - 5 August 2012), Murphy (23 June 2004 - 27 July 2013), Leo (1 May 2009 - 27 January 2020), and Henry (10 August 2010 - 7 August 2020), you were loved more than you can know.

Link to comment
Share on other sites

Guest Sniffy

My bridgegirl Twiggy used to get soft stools for about a day after taking heartguard, but your case sounds different if it only started happening now after several years with no side effects.

Edited by Sniffy
Link to comment
Share on other sites

Guest Cris_M

Duncan has been on Heartguard Plus since November when we got him and I think before that at the adoption kennel. No problems whatsoever. However, when he got his pill this past Saturday, it really tore his stomach up -- wouldn't eat, some vomiting, and loose stools. Nothing in his diet had changed. So, his response was very, very much like your kids, and I am sure that it was the pill.

 

With Duncan, I think what has changed is that he is raw fed. He no longer eats foods that aren't close to what a wolf would eat. I don't think his body tolerates "poisons" very well any more. It is giving me pause to wonder if I should even be giving him the Heartguard still -- especially since we are having an awful flea problem in our locale this year, Duncan has had no flea treatment of any kind, and he has no fleas. Maybe it is coincidence, but it may also be that he is very, very healthy now. Just thoughts.

 

Anyway, I guess the short answer to your question is, yes, Heartguard Plus does seem to cause intestinal upset in some dogs.

Link to comment
Share on other sites

it could just be the three things together...dental sick, heartguard and pizza. I'd just wait and see how they are tomorrow :)

gallery_2175_3047_5054.jpg

 

Michelle...forever missing her girls, Holly 5/22/99-9/13/10 and Bailey 8/1/93-7/11/05

Religion is the smile on a dog...Edie Brickell

Wag more, bark less :-)

Link to comment
Share on other sites

Probably not the Heartgard since you have not had this happen in over three years.

Greyhound angels at the bridge- Casey, Charlie, Maggie, Molly, Renie, Lucy & Teddy. Beagle angels Peanut and Charlie. And to all the 4 legged Bridge souls who have touched my heart, thank you. When a greyhound looks into you eyes it seems they touch your very soul.

"A dog is the only thing on earth that loves you more then he loves himself". Josh Billings

siggie-7.jpg

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...